Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Sick AGAIN after my Humira shot!!


12-12-2013, 12:01 PM   #1
Mary:)
Senior Member
 
Mary:)'s Avatar
 
Join Date: Mar 2012
Location: Chicago, Illinois

My Support Groups:
Sick AGAIN after my Humira shot!!

Almost every time I take my Humira shot about a week later I am sick with an upper respiratory infection. Does this happen to anyone else? I have a cough,runny nose, muscle and headache
__________________
DX Crohns-2009

Fistula-2010


Humira-Every 2 weeks 40mg

Prednisone drives me nuts!!!!
12-12-2013, 03:03 PM   #2
Essieluv
Senior Member
 
Essieluv's Avatar
This happened to me when I was on Humira. I know this probably isn't what you want to hear, but the only time it went away was when I stopped Humira. Then a few months later I started Cimzia, and experienced the same thing. I got through it by taking Vitamin C and some cold medicines off and on, but for the most part I just had to deal with it. I'm sorry you are having this problem, I hope you find some relief.
__________________
Meds that failed me: Remicade, Humira, Cimzia, Entocort.

Waiting for a cure!
12-12-2013, 03:44 PM   #3
mish2575
Senior Member
 
mish2575's Avatar
 
Join Date: May 2013

My Support Groups:
Aww that sucks!

I'm the opposite. I am certain that Humira keeps me healthier (I get less colds).
12-12-2013, 03:51 PM   #4
Jennifer
Adminstrator
 
Jennifer's Avatar
The day after my injection I would have an upper respiratory infection that would last up until 2-3 days before the next injection. I took Humira for 3 months before I had to stop.

Not everyone experiences this with biologics but a fair number do. If its causing more harm then good then you need to talk to your GI about trying something else. If its helping your Crohn's a lot then you have to weigh the pros and cons here. If your inflammation is high and your symptoms are bad then you may want to stick with Humira if its helping to reduce the inflammation and get your symptoms under control. For me I stopped taking it because my symptoms and inflammation were minor compared to the side effects Humira caused.
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
12-12-2013, 05:58 PM   #5
Mary:)
Senior Member
 
Mary:)'s Avatar
 
Join Date: Mar 2012
Location: Chicago, Illinois

My Support Groups:
Thank you everyone
12-13-2013, 04:14 AM   #6
David Abe's
 
Join Date: Dec 2013
Almost every time I take my Humira shot about a week later I am sick with an upper respiratory infection. Does this happen to anyone else? I have a cough,runny nose, muscle and headache
You are not alone, I take humira and suffer bad for 3 days after every time
12-19-2013, 08:17 AM   #7
BeccaH
 
BeccaH's Avatar
 
Join Date: Mar 2013
Location: Leeds, United Kingdom
Hiya

I had this when I first started Humira (been on it about 3/4 months now). I would happen for 2/3 days after my injection, and I would feel really tired.

I started to take my injections on a night instead and it hasn't really happened since. When this was my body getting used to it or the time I take it. Maybe give it a go? If it works for you then it is worth sticking to.
12-19-2013, 03:33 PM   #8
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
Hiya Mary

I've stopped the Humira, the side effects far outweighed the benefits, and I was told it can't penetrate my scar tissue anyway, so I'm waiting for surgery instead. I've recently had so many reactions and side effects from all meds, it's a shame, I've tried my best, but my body has had enough and revolted!
Take care xxx
__________________


Joan

Dx Crohn's in TI 2005 symptoms for 15 years prior

BEEN ON -Azathioprine, 6MP, Prednisolone, Pentasa, Budesonide, Metronidazole, Humira, Methotrexate,

NOW ON -Amitriptyline 25mg
21/02/14 Right hemicolectomy surgery




http://www.facebook.com/#!/profile.p...4208290&ref=ts

No-one should make you feel inferior without your consent!

12-20-2013, 05:12 PM   #9
Mary:)
Senior Member
 
Mary:)'s Avatar
 
Join Date: Mar 2012
Location: Chicago, Illinois

My Support Groups:
Hiya Mary

I've stopped the Humira, the side effects far outweighed the benefits, and I was told it can't penetrate my scar tissue anyway, so I'm waiting for surgery instead. I've recently had so many reactions and side effects from all meds, it's a shame, I've tried my best, but my body has had enough and revolted!
Take care xxx
Joan,
You going to have surgery? I hope you do well!!! I often wonder since Ive had Crohns in the same spot for the past 4 years now why cant they just take it out? I just don't understand. I know it can form in other places but it hasn't and Im not in remission on Humira. I still have inflammation...I refuse to go on prednisone!!!
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Sick AGAIN after my Humira shot!!
Thread Tools


All times are GMT -5. The time now is 07:48 PM.
Copyright 2006-2017 Crohnsforum.com